MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5530-G-211
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to subluxation.The posterior portion of the poly fractured off, which caused the subluxation.The piece of the poly was in the joint space and damaged the patellar component.Surgeon revised patellar component and cr poly was revised to a cs 2x13 poly.Rep reported that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to subluxation.The posterior portion of the poly fractured off, which caused the subluxation.The piece of the poly was in the joint space and damaged the patellar component.Surgeon revised patellar component and cr poly was revised to a cs 2x13 poly.Rep reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon insert leading to subluxation was reported.The event of crack/fracture was confirmed by material analysis of the returned device.Subluxation/instability was not confirmed.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 06 may 2019 which indicated: damage was observed on the insert, consistent with contact against the femoral components.Backside impression markings were observed on the distal surface of the insert, consistent with contact against the baseplate.Damage consistent with the explantation process was observed on the anterior surface of the insert.Burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.Yellow discoloration was also observed on the insert, consistent with absorption of synovial fluid.The posterior end of the lateral and medial articulating condyle surfaces had delamination and material loss observed, consistent with the insert loaded from the posterior side.A review of the returned product by a material analysis engineer revealed: burnishing, scratching and third-body indentations were observed on the tibial insert.These are common damage modes of uhmwpe.The posterior end of the medial condyle had delamination and material loss consistent with the insert loaded from the posterior side.Backside impression markings were observed on the distal surface of the insert, consistent with contact against the baseplate.Yellow discoloration was also observed on the insert, consistent with absorption of synovial fluid.Burnishing and scratching, delamination and material loss were observed on the patella insert.The anterior surface of the patella insert was damaged to explantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: not performed as no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the returned product by a material analysis engineer revealed: burnishing, scratching and third-body indentations were observed on the tibial insert.These are common damage modes of uhmwpe.The posterior end of the medial condyle had delamination and material loss consistent with the insert loaded from the posterior side.Backside impression markings were observed on the distal surface of the insert, consistent with contact against the baseplate.Yellow discoloration was also observed on the insert, consistent with absorption of synovial fluid.Burnishing and scratching, delamination and material loss were observed on the patella insert.The anterior surface of the patella insert was damaged to explantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Further information such as pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8522735
Report Number0002249697-2019-01644
Device Sequence Number19307825
Product Code MBH
UDI-Device Identifier07613327045444
UDI-Public07613327045444
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2013
Device Catalogue Number5530-G-211
Device Lot NumberLBG804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;